MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13069
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during removal of another manufacturer's 0.035 inch guide wire through the flexor raabe guiding sheath, the hub of the sheath was pulled off.According to the complainant, there were knots on the guide wire which caused the hub to separate from the complaint device.At the time of the event, the physician was treating a stenosis in the superficial femoral artery (sfa).There was no report of difficult advancement or removal.The procedure was being performed via the ipsalateral approach in the patient's right groin and the area being treated was tortuous but not calcified.Additional information was received relative to the events taking place during removal of the wire guide.When the hub separated only the wire guide was inside the complaint sheath.The physician was able to quickly remove both the complaint sheath and the wire guide using clamps and both were removed together.After the removal, the procedure was successfully completed with no adverse effects to the patient.There was no significant blood loss reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that a wire guide was returned with the device.Biomatter was present on the hub of the sheath, which was separated from the tubing of the sheath.The flare of the tubing appeared to be out of round and was folded in on one side.There was no flare material retained in the sheath hub.The flare was gaged and passed through the large lumen per specification.However, it also passed through the small lumen with minimal manipulation and resistance, which is not within specification.The connecting cap id accepted a maximum specified pin gage.The wire that was returned with the device was examined and no protrusions or ¿knots¿ were noted as described in the event description.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿2.Insert the introducer dilator over the wire into the sheath.3.Withdraw the sheath and dilator as a unit." the ifu goes on to say "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." moreover, a review of the manufactures instructions and quality control procedures was conducted and revealed no gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: g5.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8051069
Report Number1820334-2018-03301
Device Sequence Number1484589
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)200628(10)8026301
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model NumberG13069
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number8026301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/18/2018
03/17/2020
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/03/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT SUPRA CORE WIRE GUIDE.; ABBOT SUPRA CORE WIRE GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR